Itchy and prickly feeling when taking Mercury Pharma meds

I have noticed I itch down my back and have a prickly feeling too after taking Mercury Pharma Levothyroxine.

I am on 75mg alternate with 100 mg. I don't get any symptoms when taking the 75 mg but about an hour after taking the 100 mg it starts. I feel so ill with it, cold, shivering weak and tired also my heart races. Although having said that when I took 75 mg the other day it did it then too!

I had this make of manufacturer earlier in the year and felt the same then. In between these I have taken Wockhardt and seem to be ok with them.

I recently had a blood test and my GP said to increase to 100 mg daily, I really can't take this increase as I feel so ill.

Has anyone else experienced this please?

8 Replies

  • Greeneyes, take an antihistamine an hour before Levothyroxine. If the itching is relieved it's likely you are having an allergic reaction to one of the fillers. Ask your pharmacist to swap the Mercury Pharma for Actavis or Wockhardt. Go back to 75mcg until the pharmacist can change makes for you.

    I switched to Actavis from Mercury Pharma and found racing heart and palpitations improved. I think it may be slightly less potent than MP so you may find you are okay on 100mcg. If you buy a pill cutter you can cut a 100mcg tablet into quarters and take 75/100mcg alternate days for a couple of weeks before increasing to 100mcg.

  • I have a lot of symptoms with M. P and have sent a yellow card. I use Wockhardt and am OK.

  • I too will be filling in the yellow card, thanks for your help.

  • Sound advice, thanks will give it a go.

  • I always ask my pharmacist to supply me with Actavis levo as the Mercury Pharma levo 100mcg makes me feel ill. Might sound weird but I always have a feeling that my body is hollow and I have no insides when taking MP, and also a pounding heart.

  • Thanks for your help, that sounds just like me. Will be asking for Wockhardt.

  • Its vital you complete a yellow card reporting on mercury pharma rubbish levo

    I think they use Acacia powder in their tablets and many are allergic to it especially if you suffer hayfever

  • Yes I checked the ingredients against Wockhardt ones and Acacia cropped up. Guessed it was something to do with that. Thanks for your help.

You may also like...